Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 162, NWS Charleston, SC

July 6, 2011Beaufort County, Jasper County, South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2011, 4:02 PM EDT for Beaufort County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 4:02 PM EDT (20:02 UTC)
Expired
Jul 6, 2011, 4:45 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS52 KCHS 062002
SVRCHS
GAC103-SCC013-053-062045-
/O.NEW.KCHS.SV.W.0162.110706T2002Z-110706T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR JASPER...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JASPER...SUN CITY...ROSE HILL...CALAWASSIE ISLAND...LEMON ISLAND...
  SHELL POINT...BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3247 8100 3241 8097 3249 8066 3228 8079
      3219 8101 3225 8115 3243 8112
TIME...MOT...LOC 2001Z 270DEG 11KT 3234 8091

$$
1 follow-up statement
251 
WWUS52 KCHS 062040
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT WED JUL 6 2011

GAC103-SCC013-053-062051-
/O.EXP.KCHS.SV.W.0162.000000T0000Z-110706T2045Z/
EFFINGHAM GA-JASPER SC-BEAUFORT SC-
440 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BEAUFORT...
CENTRAL JASPER AND EXTREME EAST CENTRAL EFFINGHAM COUNTIES WILL
EXPIRE AT 445 PM EDT...

AT 439 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3247 8100 3241 8097 3249 8066 3228 8079
      3219 8101 3225 8115 3243 8112
TIME...MOT...LOC 2041Z 270DEG 11KT 3234 8077

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:46 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 6, 3:46 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT WED JUL 6 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL GENERALLY PREVAIL ACROSS THE AREA THIS
WEEK. A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION NORTH OF
THE SAVANNAH RIVER THIS WEEKEND...STALLING BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATE AFTERNOON CONVECTION TO DIMINISH INTO THIS EVENING...ALTHOUGH
SIMILAR TO LAST NIGHT THERE COULD BE ENOUGH LINGERING INSTABILITY
AND MESOSCALE BOUNDARIES AS WELL AS LIFT AHEAD OF AN UPPER TROUGH
TO THE WEST TO KEEP SOME SHOWERS AND THUNDERSTORMS AROUND MUCH OF
THE NIGHT. ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING WITH
DAMAGING WINDS THE MAIN HAZARD. MILD NIGHT WITH LOWS IN THE LOWER
TO MID 70S AWAY FROM THE MILDER COASTLINE. KEPT MENTION OF SMOKE
IN THE FORECAST BASED ON SURFACE OBS AND SATELLITE SHOWING SMOKE
STILL HANGING OVER THE AREA FROM THE WILDFIRES ACROSS SOUTHEAST
GEORGIA. A SPECIAL WEATHER STATEMENT HAS ALREADY BEEN ISSUED TO
ADDRESS THIS SMOKE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A BROAD UPPER TROUGH WILL SETTLE IN OVER THE EASTERN 1/3 OF THE
COUNTRY THROUGH THE PERIOD. THE UPPER TROUGH WILL BE SHARPEST ON
SATURDAY. THE ECMWF AND GFS ARE SHOWING THAT THIS UPPER TROUGH WILL
BE ASSOCIATED WITH A SURFACE TROUGH/WEAK FRONT THAT COULD REACH INTO
THE NORTHERN AREA BY SATURDAY. THE MODELS CONTINUE TO BE VERY
DIFFERENT CONCERNING THE POTENTIAL EVOLUTION OF A WEAK TROPICAL WAVE
THAT EMANATES FROM AROUND THE BAHAMAS. STILL FEEL THAT THE NAM AND
CANADIAN SOLUTIONS...WHICH BRING A CLOSED LOW NORTHWARD JUST
OFFSHORE OF THE AREA ON THURSDAY AND EARLY FRIDAY SEEM TOO
AGGRESSIVE. CONTINUED TO FOLLOW CLOSER TO THE GFS AND ECMWF
SOLUTIONS...WHICH KEEP A WEAK...OPEN TROPICAL WAVE WELL SOUTH OVER
FLORIDA AND INTO THE GULF OF MEXICO BY LATER FRIDAY AND SATURDAY.

THINK THE BEST CHANCES FOR RAINFALL/CONVECTION WILL BE FRIDAY AND
SATURDAY AS THE UPPER TROUGH SHARPENS A BIT AND THE SURFACE
FRONT/TROUGH MOVES TOWARD THE REGION. GIVEN THE PRESENCE OF AN UPPER
TROUGH AND APPROACHING SURFACE FRONT...MAY SEE CONVECTION LINGER
THROUGH MUCH OF THE NIGHT FRIDAY NIGHT.  KEPT TEMPS NEAR NORMAL
GIVEN NEAR TO SLIGHTLY ABOVE NORMAL CHANCES FOR RAINFALL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH WILL BE MOVING
ACROSS THE NORTHERN AREA ON SATURDAY. DEEP LAYER RIDGING BUILDS BACK
FROM THE WEST SUNDAY THROUGH WEDNESDAY. LOOKS LIKE A WEAK SURFACE
FRONT WILL STALL OVER THE NORTHERN REGION SATURDAY AND SUNDAY BEFORE
WEAKENING AND MOVING NORTHWARD MONDAY AND BEYOND. THINK THE GFS IS A
LITTLE TOO FAR SOUTH WITH THE SURFACE FRONT/TROUGH ON SATURDAY AND
SUNDAY. DEEP LAYER MOISTURE IS PROGGED TO GRADUALLY DECREASE SATURDAY
AND BEYOND AS THE UPPER RIDGE BUILDS BACK OVER THE AREA.
HOWEVER...THINK THE PRESENCE OF THE WEAK SURFACE FRONT AND AFTERNOON
SEA BREEZE ON SATURDAY AND SUNDAY SHOULD STILL BE ENOUGH TO PRODUCE
SCATTERED AFTERNOON CONVECTION. COVERAGE OF CONVECTION EXPECTED TO
BE A LITTLE LOWER BY MONDAY INTO MID NEXT WEEK AS DEEP LAYER
MOISTURE BECOMES MORE MARGINAL AND THE WEAK SURFACE FRONT
DISSIPATES/MOVES NORTH OF THE REGION.

KEPT TEMPS NEAR NORMAL THROUGH SATURDAY THEN NEAR TO SLIGHTLY ABOVE
NORMAL MONDAY AND BEYOND.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SMOKE FROM SOUTH GEORGIA WILDFIRES WILL CONTINUE TO BE THE MAIN
ISSUE THIS TAF PERIOD. CONDS ARE STARTING OUT VFR BUT MVFR CONDS ARE
LIKELY TO RETURN AT SOME POINT...WITH IFR CONDS
POSSIBLE...ESPECIALLY AT KSAV.

SHOWERS AND TSTMS THIS AFTERNOON SHOULD MOSTLY REMAIN W OF THE
TERMS...AT LEAST AFTER 21Z...SO WILL LET CB/S HANDLE THIS THREAT
FOR NOW AND AMEND THE TAFS IF NEEDED BASED ON RADAR TRENDS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO DOMINATE
WITH BRIEF PERIODS OF MVFR/IFR...MAINLY IN SCATTERED AFTERNOON
THUNDERSTORMS. SMOKE FROM GA WILDFIRES MAY ALSO IMPACT THE
TERMS...ESPECIALLY KSAV.

&&

.MARINE...
TONIGHT...
S/SE WINDS TO PREVAIL MAINLY 15 KT OR LESS...MOSTLY HIGHEST ALONG
THE COAST THIS EVENING WITH THE SEA BREEZE. SEAS 2 TO 4 FT. SMOKE
CONTINUES ACROSS THE WATERS AND MARINERS SHOULD BE ALERT FOR
VISIBILITIES OCCASIONALLY 3 NM OR LESS. A MARINE WEATHER
STATEMENT HAS BEEN ISSUED TO HIGHLIGHT THE SMOKE.

THURSDAY THROUGH MONDAY...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE WITH
A SOUTHERLY FLOW PERSISTING. THE ONLY POTENTIAL CAVEAT IS A WEAK LOW
OVER THE BAHAMAS THAT COULD MOVE NORTH WELL EAST OF THE WATERS LATE
THURSDAY THROUGH FRIDAY. ONLY THE NAM IS DOING MUCH WITH THIS
FEATURE...AND BEING THAT THE NAM RARELY PERFORMS WELL WITH TROPICAL
DEVELOPMENT...WE STUCK WITH A GFS/SREF SOLUTION. THE STRONGEST WINDS
IN THE NEARSHORE WATERS WILL BE AT NIGHT WITH NOCTURNAL JETTING
WHILE THE STRONGEST WINDS AT THE COAST WILL BE AFTERNOON/EVENING
WITH THE SEABREEZE CIRCULATION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/JRL
Hazardous weather outlook, Jul 6, 1:12 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT WED JUL 6 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
112 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 6, 2:43 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT WED JUL 6 2011

GAZ088-SCZ040-061915-
ALLENDALE-SCREVEN-
243 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN AND SYLVANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8173 3298 8166 3294 8133 3266 8147
      3282 8178
TIME...MOT...LOC 1843Z 288DEG 11KT 3287 8164
Special weather statement, Jul 6, 2:48 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT WED JUL 6 2011

GAZ088-101-SCZ042-047-061930-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
248 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...KILDARE...SHAWNEE...FURMAN...GARNETT...PINELAND...
ROBERTVILLE...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8109 3250 8097 3234 8143 3254 8153
TIME...MOT...LOC 1848Z 245DEG 10KT 3251 8129
Special weather statement, Jul 6, 2:51 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT WED JUL 6 2011

SCZ040-042-061915-
ALLENDALE-HAMPTON-
251 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...
MILEY AND SYCAMORE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3310 8117 3306 8112 3306 8110 3305 8109
      3302 8108 3296 8102 3292 8100 3284 8128
      3300 8137
TIME...MOT...LOC 1852Z 245DEG 10KT 3296 8122
Local storm report, Jul 6, 3:42 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 WNW COTTAGEVILLE      32.94N  80.51W
07/06/2011                   COLLETON           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED TREE ON US-17A BETWEEN ROUND
            O AND COTTAGEVILLE.

&&

EVENT NUMBER CHS1100632

JRL
Local storm report, Jul 6, 3:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     1 ENE GRAHAMVILLE       32.48N  80.94W
07/06/2011                   JASPER             SC   LAW ENFORCEMENT

            TREE DOWN ON SC HWY 336 NEAR HONEY HILL SUBDIVISION.

&&

EVENT NUMBER CHS1100633

JRL
Special weather statement, Jul 6, 3:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT WED JUL 6 2011

GAZ101-SCZ047-048-051-062045-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
357 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND BEAUFORT COUNTIES THROUGH 445 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JASPER...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT MARINE CORPS AIR STATION...BURTON...CALAWASSIE ISLAND...
HARDEEVILLE...JASPER...LEMON ISLAND...PRITCHARDVILLE...PURYSBURGH...
ROSE HILL...SHELL POINT...SUN CITY AND SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3247 8100 3241 8097 3249 8066 3228 8079
      3219 8101 3225 8115 3243 8112
TIME...MOT...LOC 1957Z 270DEG 11KT 3234 8092

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:47 PM EDTSpecial Weather StatementCHSHampton28 min
Jul 6, 2:04 PM EDTSpecial Weather StatementCHSDorchester26 min
Jul 6, 2:16 PM EDTSpecial Weather StatementCHSHampton29 min
Jul 6, 2:42 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester48 min
Jul 6, 2:51 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 6, 3:23 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester66 min
Jul 6, 3:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper67 min
Jul 6, 3:39 PM EDTSevere Thunderstorm WarningCHSColleton51 min
Jul 6, 3:57 PM EDTSpecial Weather StatementCHSJasper48 min
Jul 6, 4:22 PM EDTSevere Thunderstorm WarningCHSJasper38 min
Jul 5, 8:34 PM EDTSpecial Weather StatementCHSScreven26 min
Jul 6, 1:36 PM EDTSpecial Weather StatementCHSEffingham39 min
Jul 6, 2:43 PM EDTSpecial Weather StatementCHSScreven32 min
Jul 6, 2:48 PM EDTSpecial Weather StatementCHSEffingham42 min
Jul 6, 5:13 PM EDTSpecial Weather StatementCHSBulloch32 min
Jul 6, 5:37 PM EDTSpecial Weather StatementCHSEvans23 min
Jul 6, 6:10 PM EDTSpecial Weather StatementCHSCandler50 min
Jul 6, 6:24 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans111 min
Jul 6, 7:30 PM EDTSpecial Weather StatementCHSLong30 min
Jul 6, 7:46 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.